Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 39, NWS Jacksonville, FL

April 19, 2019Atkinson County, Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 19, 2019, 10:45 AM EDT for Atkinson County, Coffee County, Georgia. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2019, 10:45 AM EDT (14:45 UTC)
Expired
Apr 19, 2019, 11:01 AM EDT
In force
16 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Atkinson County, GA, Coffee County, GA

The radar

The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 10:45 AM EDTTSTM WND DMG3 Sw Bickley, GACOFFEE EM DIRECTOR REPORTS, NUMEROUS TREES AND POWER LINES DOWN ON HIGHWAY 158 NEAR THE COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:13 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

734 
WUUS52 KJAX 191445
SVRJAX
GAC003-069-191515-
/O.NEW.KJAX.SV.W.0039.190419T1445Z-190419T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
1045 AM EDT Fri Apr 19 2019

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Coffee County in southeastern Georgia...
  East central Atkinson County in southeastern Georgia...

* Until 1115 AM EDT.

* At 1045 AM EDT, severe thunderstorms were located along a line
  extending from near West Green to 8 miles north of Cogdell, moving
  northeast at 55 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Nicholls and West Green. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 PM EDT for southeastern
Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3156 8263 3156 8260 3147 8260 3147 8263
      3127 8263 3129 8266 3129 8268 3167 8280
      3167 8263
TIME...MOT...LOC 1445Z 218DEG 55KT 3167 8274 3128 8268 

HAIL...<.75IN
WIND...70MPH
 
$$

MCGINNIS
1 follow-up statement
525 
WWUS52 KJAX 191501
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1101 AM EDT Fri Apr 19 2019

GAC003-069-191511-
/O.CAN.KJAX.SV.W.0039.000000T0000Z-190419T1515Z/
Coffee GA-Atkinson GA-
1101 AM EDT Fri Apr 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE AND EAST
CENTRAL ATKINSON COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 PM EDT for southeastern
Georgia.

LAT...LON 3156 8263 3156 8260 3147 8260 3147 8263
      3127 8263 3129 8266 3129 8268 3167 8280
      3167 8263
TIME...MOT...LOC 1500Z 218DEG 55KT 3167 8274 3128 8268 

$$

MCGINNIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:01 AM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 19, 9:01 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
901 AM EDT Fri Apr 19 2019

.Update.../through this evening/...

The region is between high pressure to the east and an approaching
cold front to the west this morning. A tight pressure gradient
between these two features is resulting in gusty winds. The front,
with a line of strong to severe storms along it is expected to
reach western counties this morning, then track fairly quickly
east across the region. The line is expected to reach the I95
corridor between 1 PM and 4 PM. The combination of the winds
available in lower levels, and speed of this line, will likely
maintain strong to severe intensity to the storms across the
forecast area. In addition, a few tornadoes will be possible
embedded in this line. Locally heavy rainfall is also expected.
Gusty winds will continue behind this main line with isolated to
scattered showers.

Highs are expected to range from the mid 70s inland to the mid
80s east.

&&

.AVIATION...

MVFR ceilings will prevail through around 15Z. Sustained
southerly surface winds will quickly increase to 20-25
knots at the regional terminals by 14Z, with frequent
gusts to 35-40 knots well before thunderstorms impact
the terminals. Southerly winds will also quickly increase
to 50 knots at around 2000 feet by 15Z. A squall line of
severe thunderstorms will approach GNV shortly after 17Z
and will impact the remainder of the terminals during
the 18Z-20Z time frame. Wind gusts in excess of 50 knots
will be possible within stronger activity that impacts the
terminals, with a brief period of IFR conditions expected
as the line moves through. MVFR ceilings and light showers
will be possible in the wake of the squall line through
around 21Z-23Z. Surface winds will shift to southwesterly
by 21Z, with sustained speeds decreasing to 10-20 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  48  64  47 / 100   0   0   0
SSI  81  53  69  53 / 100   0   0   0
JAX  84  52  71  50 / 100   0   0   0
SGJ  85  53  72  53 / 100  10  10   0
GNV  81  52  70  48 / 100   0  10   0
OCF  82  53  71  48 /  80  10  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
     Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
     Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
     Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
     Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
     Columbia-Suwannee-Union-Western Alachua-Western Marion.

     High Rip Current Risk until 8 PM EDT this evening for Coastal
     Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

     High Rip Current Risk until 8 PM EDT this evening for Coastal
     Camden-Coastal Glynn.

AM...Gale Warning until 11 PM EDT this evening for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

23/Nelson

In the hours before

Special weather statement, Apr 19, 9:47 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
947 AM EDT Fri Apr 19 2019

GAZ132>134-149-163-250-191445-
Bacon GA-Atkinson GA-Clinch GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
947 AM EDT Fri Apr 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON...NORTHWESTERN
WARE...BACON...NORTHWESTERN CLINCH AND JEFF DAVIS COUNTIES UNTIL 1045
AM EDT...

* At 946 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  south of Ambrose to 6 miles north of Mayday. Movement was
  northeast at 45 mph. These storms may require severe thunderstorm
  warnings over the next hour or two.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Douglas, Hazlehurst, Alma, Pearson, Willacoochee, Broxton, Ambrose,
  Nicholls, Du Pont and Pridgen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
      3174 8255 3165 8242 3142 8242 3086 8296
      3087 8296 3118 8297 3119 8305 3128 8303
      3140 8314 3146 8315 3151 8308 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
TIME...MOT...LOC 1346Z 209DEG 75KT 3149 8305 3091 8303

MCGINNIS
Local storm report, Apr 19, 10:27 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1027 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     JENNINGS                30.60N 83.11W
04/19/2019                   HAMILTON           FL   911 CALL CENTER

            HAMILTON COUNTY 911/DISPATCH REPORTS NUMEROUS TREES
            DOWNED ACROSS THE WESTERN PORTION OF THE COUNTY.

&&

NELSON
Local storm report, Apr 19, 10:31 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1031 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     STATENVILLE             30.70N 83.03W
04/19/2019                   ECHOLS             GA   911 CALL CENTER

            ECHOLS COUNTY 911/DISPATCH REPORTS NUMEROUS TREES DOWNED
            IN THE VICINITY OF STATENVILLE. TIME OF DAMAGE BASED ON
            RADAR DATA.

&&

NELSON
Local storm report, Apr 19, 10:37 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1037 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     ENE MCALPIN             30.14N 82.95W
04/19/2019                   Suwannee           FL   911 CALL CENTER

            SUWANNEE COUNTY 911/DISPATCH REPORTS NUMEROUS TREES AND
            POWER LINES DOWNED BY STRONG WINDS COUNTY-WIDE.

&&

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:50 PM EDTWind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more20 hr
Apr 19, 3:12 AM EDTRip Current StatementJAXCamden, Glynn17 hr
Apr 19, 9:43 AM EDTSevere Thunderstorm WarningJAXEchols47 min
Apr 19, 9:47 AM EDTSpecial Weather StatementJAXAtkinson, Bacon, Coffee, Jeff Davis58 min
Apr 19, 10:01 AM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee44 min
Apr 19, 10:15 AM EDTSevere Thunderstorm WarningJAXClinch, Echols45 min
Apr 19, 10:35 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Charlton, Clinch, Jeff Davis, Pierce and 1 more55 min
Apr 19, 10:51 AM EDTTornado WarningJAXAppling, Jeff Davis24 min
Apr 19, 11:00 AM EDTSevere Thunderstorm WarningJAXCharlton, Clinch, Echols, Ware60 min
Apr 19, 11:12 AM EDTSevere Thunderstorm WarningJAXAppling, Brantley, Charlton, Pierce, Ware, Wayne48 min
Apr 19, 11:33 AM EDTSevere Thunderstorm WarningJAXCamden, Glynn57 min
Apr 19, 11:49 AM EDTTornado WarningJAXCamden26 min
Apr 19, 12:01 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Wayne29 min
Apr 19, 12:10 PM EDTTornado WarningJAXCamden, Glynn29 min
Apr 19, 12:26 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn49 min
Apr 19, 3:12 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Clinch, Coffee, Echols and 3 more78 min
Apr 19, 4:32 PM EDTSpecial Weather StatementJAXAppling, Bacon, Brantley, Charlton, Jeff Davis, Pierce and 2 more88 min
Apr 19, 5:55 PM EDTSpecial Weather StatementJAXCamden, Glynn65 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.